MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED TITAN 15X15X15MM IMPLANT KIT; STAPLE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED TITAN 15X15X15MM IMPLANT KIT; STAPLE, FIXATION, BONE
Model Number SE-1515TI
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the circulating nurse opened a 15x15 speed, titan staple, to the back table.The staple was not connected to the inserter when opened.The doctor and pa tried to reload the staple but could not.A new 15x15 staple was opened.There was a five (5) minute surgical delay.The procedure successfully completed.The patient outcome is unknown.This report involves one (1) speed titan 15x15x15mm implant kit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Expiration date part # se-1515ti synthes lot # bse170236 supplier lot # n/a release to warehouse date: 25 apr2017 expiration date: 20 mar2022 manufactured by: bme no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the speedtitan compression implant kit 15x15 has a broken section from one of the tips of the inserter, assembling issues are most likely due to this condition; fragment and staple are included in the package.Additionally, a cracking condition is visible also on the tip.A capa was initiated for this type of nonconformance, the most important ones being the design of the stick and the molding process at the supplier.A dimensional inspection for the speedtitan compression implant kit 15x15 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the speedtitan compression implant kit 15x15 would contribute to the complained device issue.This is a known issue with se-1515ti.After investigation, it was determined that there were several contributing factors for this type of nonconformance, the most important ones being the design of the stick and the molding process at the supplier.Although the injection molding process was identified as the most likely root cause, the supplier stated they could not adhere to bme requirements, therefore capawas initiated to document the migration from supplier protolabs to supplier apex.Corrective actions (design changes and mold update) have been implemented.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.The potential impact of the design in the complaint condition has been addressed under a capa.No further corrective actions are required at this moment.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED TITAN 15X15X15MM IMPLANT KIT
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13417330
Report Number2939274-2022-00322
Device Sequence Number3872025
Product Code JDR
UDI-Device Identifier00810633021514
UDI-Public(01)00810633021514
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberSE-1515TI
Device Catalogue NumberSE-1515TI
Device Lot NumberBSE170236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown